Boundary layer stability calculations.

T. J. Bridges, P. J. Morris

Research output: Contribution to journalArticle

21 Scopus citations

Abstract

In this paper numerical calculation of the spatial stability of disturbances in the parallel and nonparallel Blasius boundary layers is considered. Chebyshev polynomials are used for discretization. The problem with the boundary condition at infinity is overcome, and the resulting nonlinear matrix eigenvalue problem is attacked directly. The secondary eigenvalue problem for three dimensional disturbances is shown to be uniformly stable, and particular solutions of this problem generated by the Orr Sommerfeld equation are shown. A numerical solution of the nonparallel problem is considered using Chebyshev polynomials. The matrix equations are analyzed directly and the problem of uniqueness of the nonparallel correction is settled by careful application of the Fredholm alternative. Nonparallel corrections to the streamwise eigenfunction are shown.

Original languageEnglish (US)
Pages (from-to)3351-3358
Number of pages8
JournalPHYS. FLUIDS
Volume30
Issue number11 , Nov. 1987
DOIs
Publication statusPublished - Jan 1 1987

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Engineering(all)

Cite this